Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects
Jul 3, 2012

Hi, I've had chronic anaemia but ever since I started HIV treatment this year January I've had suffered severe anaemia(Hb of 3). This has led to me receiving blood transfusion within two months. An investigation was done and this excluded the monorrhagia I had been suffering from. Could this be caused by the Lamizid and Efavirinz medication?

Response from Dr. Young

Hello and thanks for posting.

You do indeed have rather severe anemia.

Did you have severe anemia before starting on your HIV medications? If so, it wouldn't be surprising at all that the AZT part of the Lamzid (we call it Combivir) could be a culprit. Your other medications, lamivudine and efavirenz are not associated with anemia.

If the analysis doesn't identify an alternate cause, switching you off of the AZT might be a consideration.

Be well, BY



Previous
Your answer 17 May 2012 Israelian Scientist and cure
Next
both cd4 and vl went down

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement